MAUDE Adverse Event Report: STRYKER GMBH G4 LAG SCREW D10,5XL85; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH G4 LAG SCREW D10,5XL85; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81600085S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 12/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.H3 other text : device disposition is unknown.
 
Event or Problem Description
Clinical study pegasus subject (b)(6).Xray show hardware migration/cut-out.Hardware was removed (b)(6) 2023.Update 01/23/2024 - nonunion, left intertrochanteric fracture.Cut out of gamma nail, left hip with hardware pain.
 
Event or Problem Description
Clinical study pegasus subject (b)(6).Xray show hardware migration/cut-out hardware was removed (b)(6) 2023.Update 01/23/2024 - nonunion, left intertrochanteric fracture.Cut out of gamma nail, left hip with hardware pain.
 
Additional Manufacturer Narrative
Please note correction to section h6 (results and conclusion codes).The reported event could be confirmed based on the images received.The device was not returned.However, post-operative x-rays were received.The reported event could be confirmed as the lag screw cut-out after approx.3 months of implantation was clearly visible.The x-rays were reviewed by a medical expert, who stated: "this would be cut-out.I do not see migration.The implant did not move, the bone sank over/ on the lag screw.The screw did not move in comparison to the nail, so the implant itself did not move." any medical error is "impossible to determine without the trauma x-rays and the x-rays taken directly after the procedure." based on investigation, the root cause was attributed to a bone condition related issue.The failure was caused by the intertochanteric fracture and the bone non-union, which caused the sinking of the bone over the lag screw.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
G4 LAG SCREW D10,5XL85
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18563160
Report Number0009610622-2024-00041
Device Sequence Number12477166
Product Code HSB
UDI-Device Identifier07613327510959
UDI-Public07613327510959
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number81600085S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale
Patient Weight68 KG